MAUDE Adverse Event Report: ADVANCED BIONICS, LLC HIRES¿ 90K; COCHLEAR IMPLANT

ADVANCED BIONICS, LLC HIRES¿ 90K; COCHLEAR IMPLANT
Model Number CI-1400-02H
Medical Device Problem Codes Intermittent Continuity (1121); Mechanical Problem (1384); Electrical Shorting (2926)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
The recipient reportedly experienced sound quality issues and decreased performance.Device testing revealed results within normal limits.Programming adjustments were made; however, the issue did not resolve.The recipient's device was explanted.The recipient was reimplanted with another cochlear device.
 
Additional Manufacturer Narrative
Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.
 
Additional Manufacturer Narrative
A review of the device history record was performed per request of the nca and no anomalies were noted.Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.
 
Additional Manufacturer Narrative
Additional information: section d.9.Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.
 
Additional Manufacturer Narrative
Correction section h.6.Advanced bionics considers the investigation into this reportable event as closed.The recipient was reimplanted with another advanced bionics cochlear device.The external visual inspection revealed tool damage to the silicone overmold on the top cover, as well as a severed electrode.This is believed to have occurred during revision surgery.The device passed photographic imaging inspection.System lock was verified.The condition of the electrode prevented an electrical test from being performed.The device passed the electrical and mechanical test performed.The scanning electron microscopy (sem) analysis revealed evidence of damage to the insulation on electrode wires, which could result in a high current leakage between the contacts.It is believed that the parylene wire insulation damage found on electrode wires are the source of the short circuit reported.Sem analysis confirmed the damage to the wire insulation where it passes through the contact which is consistent with the electrodes identified with the short circuit prior to explantation.An internal corrective action was implemented.This version of the hires 90k device is no longer distributed.This is the final report.Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.

Brand Name
HIRES¿ 90K
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
ADVANCED BIONICS, LLC
28515 westinghouse place
valencia CA 91355
Manufacturer Contact
jennifer rhudy
28515 westinghouse place
valencia, CA 91355
MDR Report Key19973564
Report Number3006556115-2024-01276
Device Sequence Number17883461
Product Code MCM
UDI-Device Identifier07630016816260
UDI-Public(01)07630016816260(11)150909(17)170831
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P960058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2017
Device Model NumberCI-1400-02H
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date09/17/2024
11/11/2024
03/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age14 YR
Patient SexMale